High Wind, Stutsman
- When
- October 7, 10:00 AM CST to 5:00 PM CST
- Where
- Stutsman forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
Deep low pressure pushing north into south central Canada resulted in strong winds over southern North Dakota on October 7th. Peak wind gusts reached 61 miles per hour over the southeast.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Deep low pressure pushing north into south central Canada resulted in strong winds over southern North Dakota on October 7th. Peak wind gusts reached 61 miles per hour over the southeast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Oct 7, 9:45 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1045 AM CDT FRI OCT 7 2011 .UPDATE...TEMPERATURES AND POPS AND SKY COVER. && .DISCUSSION...LOW PRESSURE OVER EASTERN MONTANA WILL MOVE NORTHEAST TODAY. THIS WILL PRODUCE STRONG SOUTH TO SOUTHWEST WINDS OVER SOUTHWEST AND CENTRAL NORTH DAKOTA LATE THIS MORNING AND THIS AFTERNOON. WRAP AROUND MOISTURE WILL REMAIN MAINLY IN EASTERN MONTANA BUT WILL PUSH INTO WESTERN NORTH DAKOTA THIS AFTERNOON. IN ADDITION...SOME INSTABILITY SHOWERS ARE POSSIBLE FROM SOUTHWEST INTO NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON. MADE SOME MINOR CHANGES IN POPS FOR THIS MORNING...MAINLY CUTTING BACK ON THE EASTWARD EXTEND OF THE WRAP AROUND MOISTURE. AFTERNOON POPS LOOK OK FOR NOW...WILL TAKE ANOTHER LOOK IN THE EARLY AFTERNOON. SKY COVER WAS ALSO ADJUSTED ACCORDINGLY. TEMPERATURES HAVE BEEN SLOW TO RISE IN THE FAR SOUTHWEST...AND THINK AS THE NORTHWEST FLOW MOVES INTO THAT AREA THIS AFTERNOON...TEMPERATURES MAY REMAIN STEADY. THEREFORE...LOWERED TEMPERATURES A FEW DEGREES IN THE FAR WEST. DO EXPECT WINDS TO CONTINUE TO INCREASE THIS MORNING. VERY WINDY CONDITIONS THIS AFTERNOON. NO CHANGES TO WIND AND FIRE WEATHER HIGHLIGHTS. && .AVIATION... VFR CONDITIONS WILL GENERALLY PREVAIL OVER NORTH DAKOTA THROUGH THE TAF PERIOD. MAINLY DRY CONDITIONS ARE EXPECTED WITH THE EXCEPTION OF KISN WHERE RAIN SHOWERS WILL BE A POSSIBILITY ALL DAY. HOWEVER...RAIN SHOWERS SHOULD ONLY BRIEFLY IMPACT THE KISN TERMINAL AERODROME THROUGH THE DAY...IF ANY SHOWERS DEVELOP AT ALL. OTHERWISE...WINDS WILL BE THE MAIN STORY TODAY WITH SOUTHWESTERLY WIND GUSTS OF 40-50 KNOTS POSSIBLE AT KDIK...KBIS...KMOT AND KJMS. WINDS WILL VEER WESTERLY AND DECREASE TO AROUND 20 KNOTS AFTER SUNSET...THEN VEER NORTHWESTERLY AND DECREASE TO AROUND 15 KNOTS AFTER MIDNIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ004- 005-012-013-018>021-031>033. RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ004-005-012-013-022-023-025-034>037-042-045>048-050-051. HIGH WIND WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ022-023-025-034>037-040>048-050-051. && TWH/AYD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 524 AM CDT FRI OCT 7 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 524 AM CDT FRI OCT 7 2011 /424 AM MDT FRI OCT 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA THIS MORNING. VERY STRONG SOUTH SOUTHWEST WINDS SUSTAINED AT 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THIS MORNING AND AFTERNOON OVER MUCH OF WEST AND CENTRAL NORTH DAKOTA. WHEN COMBINED WITH DRY VEGETATION AND LOW RELATIVE HUMIDITY VALUES SOUTH CENTRAL AND EAST...VERY HIGH TO EXTREME FIRE DANGERS WILL BE PRESENT. PLEASE SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST WILL LIKELY DEVELOP ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH/TM
The national radar mosaic for the moment the first event began.
15 high wind. Local standard time, as filed.
Strong winds occurred over the area.
Strong winds occurred over the area.
The strong winds caused some minor structural and tree damage in the city of LaMoure.
Strong winds occurred over the area.
Strong winds occurred over the area.
Strong winds occurred over the area.
Strong winds occurred over the area.
Strong winds occurred over the area.
Strong winds occurred over the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346471, 346472, 346473, 346474, 346475, 346476, 346477, 346478, 346479, 346480, 346481, 346482, 346483, 346484, 346485.